Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

How are polyps in the colon treated ?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
I am 45years old 5' 10'' 129lbs. Currently taking Oxycodone, XXXXXXX and morphine for pain in the l-4 and l-6 discs being herniated. Been on XXXXXXX and roxylox and vallium for 8 years, and a year ago added morphine.
That being said, the reason I am writing is in the past year, I've un-willingy lost 50lbs, almost no muscle at all, just sagging skin. Stomach aches, 8 trips to the bathroom with very little coming out. no blood associated. I went to the Dr. 5 months ago and got colonoscopy and endoscopy. I had a stomach parasite. pollups in my colon, non-cancerous, pollups in my sinuses. At one point, the camera couldnt go any farther for some reason. Getting worse. I know if I dont get this fixed, I will die within a year. I wake up every morning feeling death. Too weak to work.I also snap at everyone for little things. Very edgy.
What is going on with me? Dont know what category to put this under so I put cancer.
Posted Sun, 29 Apr 2012 in General Health
Answered by Dr. Rhea Chanda 10 minutes later

Thanks for the query.

You have provided with good information but I would like to know few more things as this would help me in suggesting you better.

Hence please answer the following:

1. Apart from the pain medication, are you on any other medications?

2. How's your appetite?

3. Are your bowel habits regular, or constipated?

4. What treatment have you received so far?

Can you also send across the endoscopy and colonoscopy reports and also any other investigations report if you have?

You have a feature to upload the reports / image by yourself at the right side of the query page, please utilize that so that I can answer your queries better.

I feel the polyps in your colon need to be further investigated.

I reassure you that you will be fine.

Please do not worry.

Awaiting your response.

Above answer was peer-reviewed by
Follow-up: How are polyps in the colon treated ? 8 hours later
1. other
than pain killers, I am on cymbalta.
2. As far as appitite, 1 small meal a day for the last 6 months. not hungry.
3. Bowel movements, Either loose or diarrea, but not much at a time.
4. The only treatment I have recieved was 2 different antibiotics for intestinal parasite, and one for gastro intestinal. That was a couple of months ago.
I do not have the colonoscopy or endoscopy, Dr just read them to me. He said the 7 pollyps were the kind that turn into cancer, but weren't cancerous at the time.
but while doing the colonoscopy there was a point, bend, or obstruction that the dr. couldnt get past without possibly hurting me.
I am just a shell of my former self. I stay in pain from my back. I am angry all the time. please help.
Answered by Dr. Rhea Chanda 3 hours later
Hi again,

Thanks for the information.

The gradual weight loss and the poor general condition is due to the lack of appetite. There might possible be a stricture in the colon apart from the polyps. Now the stricture could be due to obstruction or due to a mass/growth etc causing the obstruction.

A ct scan with contrast is needed to find the cause for the obstruction.

Its necessary to rule out a mass/growth which may be cancerous / benign ones. Your weakness and low self esteem is due to this. It's important to find out the cause for this.

Surgery may be required.

There might be associated malaborption of food causing incomplete evacuation.

At this point if the colonoscopy report is inconclusive then I would suggest getting a CT/MRIi done. If your condition deteriorates, hospital admission may be needed.

Hope I have provided you with useful information. Please write back if you have additional queries, I will be available to address the follow up queries.

Above answer was peer-reviewed by
Follow-up: How are polyps in the colon treated ? 4 hours later
They did do a CT or MRI, cant remember which but was with contrast, and couldnt see a blockage 4 months?ago or so.
When I do go to the bathroom, 6-8 times a day, it is very insignificant. Belly is in pain tho.
Is there any connection with the drugs and my problem?
Now here is my biggest problem. I lost my job, therefore I have no insurance or income.
Any more advice would be helpful.
Thank you for the help.
And what kind of doctor should I see?
Answered by Dr. Rhea Chanda 8 hours later
Thanks for the follow up.

Well,if the CT/MRI was done,with contrast,then that report matters a lot.If possible you can send the reports to me YYYY@YYYY to Sub:ATTN Dr Rhea Chanda.

Only a CT with contrast will show if there is any blockage.Otherwise,a Endoscope would be able to go through.

I dont believe that the drugs and this particular problem has any connection.You are mainly on pain killers and anti depressants.

That shouldn't cause your bowel problem.A barium enema (type of xray with contast dye) may also help.There are many causes to rule out apart from mechanical obstruction like Crohns disease,malabsorption sundrome,IBD etc.

A whole battery of test should have been done.You need to see a gastroenterologist about this.
Take high fibre food,avoid fatty,greasy food.
Drink plenty of water.
Avoid dairy products.

Im afraid that you will have to undergo more test to find out the cause.The main cause to rule out here is abnormal cancerous growth.

Wishing you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor